Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 150, NWS Springfield, MO

September 15, 20108 counties in Missouri; Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood warning at Sep 15, 2010, 9:37 PM CDT for 8 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2010, 9:37 PM CDT (02:37 UTC)
Expired
Sep 16, 2010, 10:00 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Dade County, MO, Dallas County, MO, Jasper County, MO, Laclede County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 5:05 AM CDTFLASH FLOOD4 Nw Buffalo, MOROUTE C CLOSED DUE TO HIGH WATER.
Sep 16, 6:05 AM CDTFLASH FLOOD4 W Louisburg, MOROUTE P CLOSED DUE TO HIGH WATER.
Sep 16, 7:43 AM CDTFLOOD3 Wsw Morrisville, MONUMEROUS ROADS CLOSED ACROSS THE EASTERN PORTION OF THE COUNTY. THIS INCLUDES ROADS 470TH...530TH...535TH...552ND. POMME DE TERRE RIVER IS REPORTED OUT OF ITS BANKS IN THESE LOCATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 448 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WGUS53 KSGF 160237
FFWSGF
KSC021-037-MOC011-057-059-097-105-161-167-169-160900-
/O.NEW.KSGF.FF.W.0150.100916T0237Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 400 AM CDT THURSDAY.

* AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  SOUTHEAST KANSAS AND PORTIONS OF SOUTHERN MISSOURI.  DUE TO        
  EXISTING SATURATED GROUND CONDITIONS...WIDESPREAD FLASH FLOODING   
  IS LIKELY OVER THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3768 9508 3758 9363 3783 9363 3789 9263
      3780 9254 3786 9241 3802 9240 3805 9164
      3816 9154 3816 9153 3779 9153 3779 9181
      3760 9183 3761 9225 3748 9226 3742 9363
      3728 9363 3729 9406 3705 9407 3700 9507

$$

CRAMER
6 follow-up statements
119 
WGUS73 KSGF 160409
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT WED SEP 15 2010

KSC021-037-MOC011-057-059-097-105-161-167-169-160900-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-
LACLEDE MO-DALLAS MO-PULASKI MO-PHELPS MO-
1109 PM CDT WED SEP 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER...LACLEDE...
PHELPS...POLK AND PULASKI COUNTIES...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL PORTIONS OF THE WARNED AREA. 
RAINFALL ACCUMULATIONS OF ONE TO TWO INCHES HAVE OCCURRED WHERE THE 
GROUND WAS ALREADY SATURATED FROM RAINFALL EARLIER ON WEDNESDAY. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3768 9508 3758 9363 3783 9363 3789 9263
      3780 9254 3786 9241 3802 9240 3805 9164
      3816 9154 3816 9153 3779 9153 3779 9181
      3760 9183 3761 9225 3748 9226 3742 9363
      3728 9363 3729 9406 3705 9407 3700 9507

$$

TERRY
270 
WGUS73 KSGF 160620
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CDT THU SEP 16 2010

KSC021-037-MOC011-057-059-097-105-161-167-169-160900-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-
LACLEDE MO-DALLAS MO-PULASKI MO-PHELPS MO-
120 AM CDT THU SEP 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER...LACLEDE...
PHELPS...POLK AND PULASKI COUNTIES...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAIN HAD ENDED AT MOST LOCATIONS. RAINFALL AMOUNTS SINCE 
WEDNESDAY HAVE RANGED FROM ONE TO THREE INCHES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY 
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.

LAT...LON 3768 9508 3758 9363 3783 9363 3789 9263
      3780 9254 3786 9241 3802 9240 3805 9164
      3816 9154 3816 9153 3779 9153 3779 9181
      3760 9183 3761 9225 3748 9226 3742 9363
      3728 9363 3729 9406 3705 9407 3700 9507

$$

FOSTER
439 
WGUS73 KSGF 160801
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT THU SEP 16 2010

MOC105-161-169-160810-
/O.CAN.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LACLEDE MO-PULASKI MO-PHELPS MO-
301 AM CDT THU SEP 16 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LACLEDE...PHELPS
AND PULASKI COUNTIES...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
WARNING UNTIL 1000 AM CDT.  

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

&&

LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
      3783 9363 3780 9320 3786 9319 3787 9286
      3749 9286 3749 9307 3744 9307 3742 9363
      3728 9363 3729 9406 3705 9407 3706 9462
      3702 9462 3700 9507

$$

KSC021-037-MOC011-057-059-097-167-160900-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-DALLAS 
301 AM CDT THU SEP 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER AND POLK
COUNTIES...

AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND 
WEDNESDAY NIGHT.  THIS WAS RESULTING IN FLASH FLOODING ACROSS THE 
WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
      3783 9363 3780 9320 3786 9319 3787 9286
      3749 9286 3749 9307 3744 9307 3742 9363
      3728 9363 3729 9406 3705 9407 3706 9462
      3702 9462 3700 9507

$$

BOXELL
346 
WGUS53 KSGF 160803
FFWSGF
KSC021-037-MOC011-057-059-097-167-161500-
/O.EXT.KSGF.FF.W.0150.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CDT THU SEP 16 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  JASPER COUNTY IN SOUTHWEST MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 AM CDT.

* AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND  
  WEDNESDAY NIGHT.  THIS WAS RESULTING IN FLASH FLOODING....AS WELL  
  AS RAPID RISES ON AREA CREEKS...STREAMS...AND RIVERS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
      3783 9363 3780 9320 3786 9319 3787 9286
      3749 9286 3749 9307 3744 9307 3742 9363
      3728 9363 3729 9406 3705 9407 3706 9462
      3702 9462 3700 9507

$$

BOXELL
829 
WGUS73 KSGF 161223
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 AM CDT THU SEP 16 2010

KSC021-037-MOC011-057-059-097-167-161500-
/O.CON.KSGF.FF.W.0150.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-DALLAS 
723 AM CDT THU SEP 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
BARTON...CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER AND POLK
COUNTIES...

AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED     
THAT EXCESSIVE RAINFALL FELL ACROSS THE WARNED AREA WEDNESDAY AND    
WEDNESDAY NIGHT.  THIS WAS RESULTING IN FLASH FLOODING....AS WELL    
AS RAPID RISES ON AREA CREEKS...STREAMS...AND RIVERS.

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE H JUST NORTH OF PLEASANT HOPE...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
ROUTE C NORTH OF BUFFALO AT LINDLEY CREEK...
HIGHWAY 32 EAST OF BUFFALO AT GREASY CREEK...
ROUTE AA AT THE POMME DE TERRE EAST OF BOLIVAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

&&

LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
      3783 9363 3780 9320 3786 9319 3787 9286
      3749 9286 3749 9307 3744 9307 3742 9363
      3728 9363 3729 9406 3705 9407 3706 9462
      3702 9462 3700 9507

$$

BOXELL
963 
WGUS73 KSGF 161459
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CDT THU SEP 16 2010

KSC021-037-MOC011-057-059-097-167-161508-
/O.EXP.KSGF.FF.W.0150.000000T0000Z-100916T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-BARTON MO-POLK MO-DALLAS 
MO-
959 AM CDT THU SEP 16 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM CDT FOR BARTON...
CHEROKEE...CRAWFORD...DADE...DALLAS...JASPER AND POLK COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PORTIONS OF POLK AND DALLAS COUNTIES STILL HAD SOME MINOR FLOODING 
AND THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD 
ADVISORY WHICH CONTINUES UNTIL 10 AM FRIDAY.

LAT...LON 3768 9508 3761 9408 3759 9408 3758 9363
      3783 9363 3780 9320 3786 9319 3787 9286
      3749 9286 3749 9307 3744 9307 3742 9363
      3728 9363 3729 9406 3705 9407 3706 9462
      3702 9462 3700 9507

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 7:22 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Sep 15, 7:22 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CDT WED SEP 15 2010

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...
/ISSUED 710 PM CDT WED SEP 15 2010/
CONVECTION THAT IMPACTED PORTIONS OF THE OZARKS WEDNESDAY
AFTERNOON HAD DIMINISHED THIS EVENING LEAVING BEHIND A
CONTAMINATED AIR MASS. OUTFLOW BOUNDARIES FROM TODAYS HAD
REINFORCED A BOUNDARY THAT EXTENDED ACROSS FAR SOUTHERN KANSAS
INTO THE FAR SOUTHWEST CORNER OF MISSOURI. SEVERE CONVECTION HAD
DEVELOPED ACROSS SOUTH CENTRAL KANSAS AHEAD OF AN APPROACHING
SHORTWAVE AND COLD FRONT. WILL CLOSELY MONITOR THESE STORMS AS
THEY SPREAD EAST AND INTERACT WITH THE EAST TO WEST ORIENTED
BOUNDARY. GREATEST POTENTIAL FOR SEVERE WEATHER LATER THIS EVENING
AFTER 02Z WILL BE ACROSS SOUTHEAST KANSAS INTO FAR SOUTHWEST
MISSOURI MAINLY ALONG AND WEST OF HIGHWAY 71. A DIMINISHING RISK
OF SEVERE WEATHER WILL SPREAD EAST ACROSS THE OZARKS OVERNIGHT.
DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT AN ISOLATED
TORNADO CANNOT BE RULED OUT IN EXTREME SOUTHEAST KANSAS INTO THE
FAR SOUTHWEST CORNER OF MISSOURI.

IN ADDITION...WITH THE CONVECTIVE COMPLEX TAKING SHAPE TO OUR WEST
ACROSS KANSAS AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE
REGION...THE POTENTIAL OF HEAVY RAINFALL AND FLOODING IS INCREASING
FOR TONIGHT. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED FOR
AREAS NORTHWEST OF A BRANSON TO SALEM LINE.

FOSTER

&&

.DISCUSSION...
/ISSUED 325 PM CDT WED SEP 15 2010/

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING
CONVECTION ACROSS THE NORTHERN CWA...AND THE POTENTIAL FOR
ADDITIONAL THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS
ASSOCIATED WITH A COLD FRONTAL PASSAGE.

CURRENTLY...A LINE OF THUNDERSTORMS CONTINUES TO SLOWLY PUSH EAST
SOUTHEAST ACROSS PORTIONS OF THE NORTHWESTERN CWA. AN AREA OF
SHOWERS ASSOCIATED WITH THE DECAYING MCS FROM THIS
MORNING...CONTINUES TO SLOWLY PUSH EAST ACROSS THE FAR EASTERN CWA
THIS AFTERNOON. INCREASED CLOUD COVER REMAINS OVER THE EASTERN AND
NORTHERN CWA FROM THE MCS AND THE CURRENT STORMS OVER THE AREA.
THIS HAD LIMITED HEATING AND INSTABILITY ACROSS THE AREA. THERE IS
ELEVATED INSTABILITY ACROSS THE AREA WITH IT BEING MUCH WEAKER
ACROSS THE EASTERN CWA. LOW LEVEL SHEAR VECTORS ARE PARALLEL TO
THE MOVEMENT OF THE STORMS...WHICH SHOULD KEEP THE STORMS OUTFLOW
DOMINANT AND LIMIT THE SEVERE POTENTIAL WITH THE ONGOING STORMS.
WITH THE ELEVATED INSTABILITY THESE STORMS SHOULD CONTINUE TO
PUSH EAST AND WEAKEN DURING THE REMAINDER OF THE
AFTERNOON...ESPECIALLY ONCE THEY MOVE EAST OF HIGHWAY 65 WHERE
WEAKER INSTABILITY RESIDES.

THE BIG QUESTION IS WHAT IS GOING TO HAPPEN LATER THIS AFTERNOON
INTO THE OVERNIGHT HOURS AS COLD FRONT AND SHORTWAVE TROUGH MOVES
THROUGH THE REGION. MODELS DID NOT HANDLE THE MCS THIS MORNING OR
THE CURRENT CONVECTION VERY WELL AT ALL...SO THEIR DEPICTION OF
THE ACTIVITY ALONG THE FRONT COULD BE GREATLY FLAWED OVER THE AREA
DUE TO THE POOR INITIALIZATION OF THE MODEL. CLOUDS ARE STARTING
TO CLEAR ACROSS CENTRAL AND SOUTHERN KANSAS THIS AFTERNOON. MLCAPE
IS STARTING TO INCREASE IN THESE AREAS WITH TEMPERATURES ARE IN
THE UPPER 90S WITH DEWPOINTS IN THE MID TO UPPER 60S ACROSS SOUTH
CENTRAL KANSAS. THEREFORE...THINK STORMS SHOULD BEGIN TO INITIALIZE
AHEAD OF THE FRONT/OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS TO NORTH
CENTRAL OKLAHOMA IN THE NEXT HOUR OR TWO. WIND SHEAR WILL SUPPORT
ORGANIZED STORMS ACROSS KANSAS THIS AFTERNOON INTO THE EARLY
EVENING HOURS...WHICH SHOULD RESULT IN DISCRETE STORMS ACROSS
THESE AREAS.

THESE STORMS SHOULD THEN MOVE TO THE EAST AND EVENTUALLY FORM
INTO A LINE OF STORMS AND THEN PUSH INTO THE WESTERN CWA THIS
EVENING. WIND SHEAR SHOULD REMAIN SIGNIFICANT ENOUGH TO SUPPORT
STRONG TO SEVERE WEATHER IF THERE IS ENOUGH INSTABILITY IN PLACE
ACROSS THE AREA. WITH THE BREAKS IN THE CLOUDS STARTING TO OCCUR ACROSS
SOUTHEASTERN KANSAS INTO FAR SOUTHWEST MISSOURI...FEEL A SEVERE
POTENTIAL WILL BE POSSIBLE AS THESE LINES MOVE INTO THE
AREA...GENERALLY WEST OF THE HIGHWAY 71 CORRIDOR. THINK THE MAIN
RISK WILL BE STRONG WINDS. THE LINE OF STORMS SHOULD THEN WEAKEN
AS THEY PUSH EAST ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT
HOURS...WHERE MORE STABLE AIRMASS SHOULD RESIDE.

COOLER CONDITIONS WILL THEN SPREAD INTO THE AREA BEHIND THE FRONT FOR
THE END OF THE WORK WEEK. AN UPPER LEVEL RIDGE WILL THEN START TO
BUILD TOWARDS THE AREA THIS WEEKEND. AN UPPER LEVEL SHORTWAVE
TROUGH IS EXPECTED TO PUSH ACROSS THE NORTHERN PLAINS THIS WEEKEND
WHICH WILL TRY TO PUSH A FRONT TO THE SOUTH. THINK THE RIDGE WILL
HOLD STRONG ENOUGH TO KEEP THE FRONT AND ALL PRECIPITATION CHANCES
WELL OFF TO THE NORTH OF THE AREA SO LEFT THE FORECAST DRY THIS
WEEKEND. ABOVE NORMAL TEMPERATURES ARE EXPECTED THIS WEEKEND INTO
EARLY NEXT WEEK AS THE RIDGE BUILDS OVER THE REGION. ANOTHER
SHORTWAVE TROUGH AND COLD FRONT MAY APPROACH AND MOVE THROUGH THE AREA
DURING THE MIDDLE OF NEXT WEEK...BRINGING CHANCES FOR THUNDERSTORMS
TO THE REGION.

WISE

&&

.AVIATION...
/ISSUED 653 PM CDT WED SEP 15 2010/

A FRONT WILL APPROACH THE TERMINALS TONIGHT BRINGING WIDESPREAD
SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS WITH LOCALIZED IFR
CONDITIONS IN THE HEAVIER RAINFALL WILL ACCOMPANY THE FRONTAL
PASSAGE. LOW LEVEL WIND SHEAR WILL ALSO IMPACT AREA TERMINALS
OVERNIGHT. MVFR CEILINGS MAY PERSIST BEHIND THE FRONT INTO EARLY
THURSDAY BEFORE CLEARING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH TONIGHT NORTHWEST OF A LINE FROM BRANSON
TO SALEM.
KS...FLASH FLOOD WATCH TONIGHT FOR EXTREME SOUTHEAST KANSAS.
&&
Hazardous weather outlook, Sep 15, 8:28 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT WED SEP 15 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
828 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

 THE LIGHTNING RISK IS SIGNIFICANT.
 THE THUNDERSTORM WIND RISK IS ELEVATED FOR GUSTS GREATER THAN
 60 MPH.
 THE HAIL RISK IS ELEVATED FOR HAIL LARGER THAN THE SIZE OF
 QUARTERS.
 THE FLOODING RISK IS ELEVATED.
 THE TORNADO RISK IS LIMITED.

DISCUSSION...

  A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH OUT OF
  KANSAS AND ACROSS THE MISSOURI OZARKS TONIGHT AS A FRONT APPROACHES
  FROM THE NORTHWEST. THESE STORMS WILL BRING THE POTENTIAL OF
  DAMAGING WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT
  ACROSS EXTREME SOUTHEAST KANSAS INTO THE FAR SOUTHWEST CORNER OF
  MISSOURI...OR MAINLY SOUTHWEST OF A LINE FROM GIRARD KANSAS TO
  CASSVILLE MISSOURI.

  THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND FLASH
  FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR SOUTHERN
  MISSOURI EARLY THURSDAY MORNING...HOWEVER NO SEVERE STORMS ARE
  EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT MAINLY WEST OF
 HIGHWAY 65.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Sep 15, 5:32 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 SW FORDLAND           37.12N 92.97W
09/15/2010                   WEBSTER            MO   AMATEUR RADIO

            ROOF BLOWN OFF BARN AND NUMEROUS TREES DOWN

&&

AFOSTER
Local storm report, Sep 15, 5:51 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     3 NW ROGERSVILLE        37.15N 93.09W
09/15/2010                   GREENE             MO   EMERGENCY MNGR

            ROOF DAMAGE AND 30 TREES DOWN

&&

AFOSTER
Local storm report, Sep 15, 5:52 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     5 ESE SPRINGFIELD       37.18N 93.20W
09/15/2010                   GREENE             MO   NWS EMPLOYEE

            TREE DOWN

&&

AFOSTER
Local storm report, Sep 15, 9:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     NEVADA                  37.84N 94.35W
09/15/2010                   VERNON             MO   EMERGENCY MNGR

            TREE LIMBS DOWN ON POWER LINES. POWER OUT ON NORTHWEST
            SIDE OF THE CITY.

&&

DSA
Local storm report, Sep 15, 9:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     2 E SHERMAN             37.26N 95.02W
09/15/2010                   CHEROKEE           KS   EMERGENCY MNGR

            SEVERAL POWER POLES DOWN.

&&

DSA
Local storm report, Sep 15, 9:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     FLASH FLOOD      VISTA                   37.99N 93.66W
09/15/2010                   ST. CLAIR          MO   EMERGENCY MNGR

            SEVERAL LOW WATER CROSSINGS IN THE COUNTY FLOODING.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:30 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 22 more6 hr
Sep 15, 8:04 PM CDTSevere Thunderstorm WarningSGFSt. Clair23 min
Sep 15, 8:32 PM CDTRiver Flood WarningSGFVernon6 days
Sep 15, 8:34 PM CDTFlash Flood WarningSGFBarton, Benton, Camden, Cedar, Hickory, Maries and 4 more13 hr
Sep 15, 9:01 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, St. Clair, Vernon59 min
Sep 15, 9:16 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper59 min
Sep 15, 9:25 PM CDTTornado WarningSGFBarton, Jasper52 min
Sep 15, 9:59 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Greene, Lawrence, Newton, Polk76 min
Sep 15, 10:28 PM CDTFlash Flood WarningSGFDade, Dent, Greene, Laclede, Lawrence, Phelps and 6 more5 hr
Sep 15, 10:49 PM CDTSevere Thunderstorm WarningSGFChristian, Stone40 min
Sep 15, 10:54 PM CDTTornado WarningSGFChristian30 min
Sep 15, 11:13 PM CDTSevere Thunderstorm WarningSGFTaney51 min
Sep 15, 11:19 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark71 min
Sep 16, 12:02 AM CDTSevere Thunderstorm WarningSGFHowell, Oregon73 min
Sep 16, 2:41 AM CDTRiver Flood WarningSGFCedar7 hr
Sep 16, 2:50 AM CDTAreal Flood WarningSGFCamden, Maries, Miller, Morgan7 hr
Sep 16, 2:57 AM CDTAreal Flood WarningSGFDent, Greene, Laclede, Lawrence, Phelps, Pulaski and 4 more7 hr
Sep 16, 9:52 AM CDTAreal Flood AdvisorySGFDallas, Greene, Polk24 hr
Sep 15, 8:54 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford54 min
Sep 15, 9:09 PM CDTTornado WarningSGFCherokee, Crawford36 min
Sep 16, 9:57 AM CDTAreal Flood WarningSGFBourbon24 hr

Nearby

Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.